Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Is there any relation between food stuck in throat and hydroquinone cream?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11709 Questions
Hi-for the past 6 months or so my throat has been feeling like some small pieces of food is stuck in it( only on the right side). Its not painful its just uncomfortable. I also dont have a sour throat. In april of last yr i got burnt on my neck while doing a chemical peel at a spa. My dermatologist prescribed hydroquinone and cortisone cream. The right side was burnt very badly. I still use the hydroquinone for the hyperpigmentation and occassionally use the cortisone cream. Im not sure if using these cream is casing this. When i rinse my mouth with warm water and salt within a couple of hours the particles in my throught break down. When i at look at my throat in the mirror i clearly see the area .. Its a milky white spot.but when i rinse my mouth of it looks like food. I went to my PCP, and he told my its the food that im eating. He said its not a bacteria or virus. Im concerned. This is very uncomfortable. Plus ive been eating the same type of food. Fyi.. The spots ( only 2 ) occur around the same area on the right side of my throat Please advice.
Posted Tue, 4 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: Due to ulcer or fungal infection. Detailed Answer: Hello, Thanks for trusting us with your health concern. The feeling of food stuck in the throat that you are having is not related to the hydroquinone or cortisone cream that you are using. It is more likely to be due to an ulcer over the base of the tongue or a candid infection (also called as Oral thrush). Both of these conditions present with difficulty in swallowing. An ulcer with the slough over the floor of the ulcer can look like a white patch. Similarly, even candid infection can also present as a white patch with the above mentioned signs and symptoms. Hence, you require a thorough examination of the throat by an apt ENT specialist followed by telescopic laryngoscopy. Secondly, avoid any medicines like, aspirin and antihistaminic, the former will induce gastritis and the latter one will cause dryness of the throat leading to worsening of the symptoms. I would suggest you to drink plenty of warm water, as it improves the blood circulation and reduces the inflammation. If it is only an ulcer, then you might require steroids to reduce the inflammation and Vitamin B-complex to help in faster healing of the ulcer. And, if it turns out to be a candid infection then you will require antifungal medicines. Finally, malignancy cannot be ruled out, which has to be confirmed by laryngoscopic examination and biopsy if required. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor